Irony and psychiatric meds

Today we felt good!  The birthday is over and we are clear of some of the pain and confusion that birthdays bring.  We even got a call from the local primary school to say that we’d won a raffle, with the prize being a $50 meat pack.  It’s rather ironic in that we can’t touch meat. What will be even more amusing, is if the meat pack comprises mainly of pork (otherwise known as Wilbur from Charlotte’s Web).

So we were feeling settled and mildly amused by life again.  But then we made the mistake of opening an email from our psychiatrist.  We’d emailed him earlier in the week to tell him that the trial of Buspirone was not working very well as we’ve been experiencing the common side effects of light headedness, nausea and a worsening in our insomnia.  We asked him what he suggested considering this reaction, thinking that he would want to talk over the options.  Instead we got an email from him saying that he wants another trial.  This time of Stelazine (Trifluoperazine) and Propranolol.  They’re rapidly running out of drugs to trial us on.  We’ve already been told by two previous psychiatrists that drugs are possibly not a viable option for us as we’re sensitive to drugs and often experience quite dramatic side effects.

We’re not sure if we want to go through another month of playing around with our brain chemistry.  At the very least we were hoping to have a discussion with him about the options.  But then, he knows we’d just go and research the drug he suggested anyway, so this way he saves himself a half hour appointment.  OK, that sounds too harsh…  He actually is a very kind man.  I think we’re just stinging a bit as it feels as if we’ve been treated as a number rather than a person.

—————-
Now playing: Missy Higgins – Stuff and nonsense
via FoxyTunes

Advertisements

10 thoughts on “Irony and psychiatric meds

  1. I want to share something with you, I hope it helps with your meds and allows you some sleep.

    I, too, am extremely sensitive to meds, especially narcotics. I cannot take many medications the Drs try to give me. BUT, 2 years ago, after taking Astelin nasal spray, I was hospitalized for heart palpitations and panic attacks – caused by the Astelin. I was so completely freaked out my Dr. prescribed Buspirone HCL 10 mg. I took a pill after getting home from the hospital with the intention of sleeping. Just the opposite happened.

    So, I broke the pill in half as it was scored thru the middle. I now never take a whole pill. What I found out tho is that it took some time for my body to adjust to the chemicals, after that, I don’t notice so many side effects. I also began taking it only before I go to bed until my body adjusted, but even now I rarely take it during the day unless I cannot control the stress/panic.

    I still have trouble convincing the medical field that they can prescribe for me what they would give a 12 year old and it works. Finally, tho, not long ago, a Dr told me that when a medication, especially a narcotic, causes the same problem it’s prescribed to get rid of, that’s a sign of being over-dosed. That’s why I broke the pill in half. I hope that something here might help you find your way to sleeping.

    I am so sorry you are suffering like this.

    Ivory

  2. I kind of made a decision not to give advice on medications. So, I won’t. I will only say that it’s always wise to ask your doctor why he/she is choosing particular medications and what he/she hopes they will do for you.

  3. I think the bizarre drug reactions are a feature of DID. Literally nothing works on my body the way it’s supposed to, except ibuprofen. Things that make most people drowsy usually make me into Buzzy the Hummingbird … antidepressants made me psychotic and suicidal; anti-anxiety meds made me hyperactive and insomniac; beta blockers increase my fight or flight reaction. I’ve just decided to hell with it, so I do know how you feel.

    It’s very frustrating and crazy-making, and God knows, we’re crazy enough to begin with. 🙂

Please leave a comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s